How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. S. Attili Your Own Question
Dr. S. Attili
Dr. S. Attili, Dermatologist & Dermatopathologist
Category: Dermatology
Satisfied Customers: 5175
Experience:  MRCP (Dermatology), Int. Board Certification in Dermatopathology
17493159
Type Your Dermatology Question Here...
Dr. S. Attili is online now
A new question is answered every 9 seconds

Dr My son of 6 years old woke up with a rash all over

Customer Question

Hello dr My son of 6 years old woke up with a rash all over his body....he is g6pd
JA: Thanks. Can you give me any more details about your issue?
Customer: He had a throat infection and was given augmentine antibiotic Je got well but today he woke up with a rash
JA: OK got it. Last thing — Dermatologists generally expect a deposit of about $18 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 7 months ago.
Category: Dermatology
Customer: replied 7 months ago.
Took him to the hospital they gave him prednisolone sodium phosphate and antihistamine "chlorpheniramine malate"
Customer: replied 7 months ago.
Is that enough?
Expert:  Dr. S. Attili replied 7 months ago.
Hello. I am Dr. Venkat Attili, Dermatologist and Dermatopathologist with over 10 years of experience in this field. I am here to assist you and will answer your questions to your complete satisfaction.Thanks for the pictures. Your pictures and history are suggestive of a condition called urticaria. You can read all about it here http://www.dermnetnz.org/reactions/urticaria.htmlThis is usually due to a harmless viral infection which makes the immune system hypersensitive (this usually last for 6-8 weeks and goes away on its own) but can also be a reaction to drugs. In your son's case, it is quite possible that this is a reaction to Augmentin. Suggest you avoid this in future (and infact any other drug with penicillin or related compounds in it).Foods may occasionally cause this type of a rash. But if this is the case, it would be pretty obvious as the rash would start immediately after eating the culprit food item. If you haven't noticed any such reaction with foods, it is unlikely to be food related.The rash is easy to control with antihistamines like cetirizine(zirtec) 5mg once daily. If this does not help, I usually suggest doubling the dose and taking 5mg twice daily. If that does help either, I usually prescribe fexofenadine 180mg 1-2 times daily, in addition to the cetrizine, which does the trick. Benadryl can be taken in addition to the above, 3-4 times a day, if needed. These should help control the problem. In severe cases a short course of oral steroids may be needed (5mg once daily for a week). But hopefully this would not be necessary for your son.Do not worry, this is nothing serious nor contagious. It should resolve in 7-10 days.Hope this helps. Do keep me posted & get back if you have any further questions or feel that I have missed out anything. I will be here to offer my continued support to your problem. Best wishes.

Related Dermatology Questions